You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Generalized Hamiltonian Dynamics
P. A. M. Dirac
Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences
Vol. 246, No. 1246 (Aug. 19, 1958), pp. 326-332
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/100496
Page Count: 7
You can always find the topics here!Topics: Equations of motion, Coefficients, Lagrangian function, Velocity, Mathematical functions, Variable coefficients, Degrees of freedom, Mathematical procedures
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The author's procedure for passing from the Lagrangian to the Hamiltonian when the momenta are not independent functions of the velocities is put into a simpler and more practical form, the main results being obtained by a direct solution of the equations provided by the consistency requirements. It is shown how, under certain conditions, one can eliminate some of the degrees of freedom and so make a substantial simplification in the Hamiltonian formalism.
Proceedings of the Royal Society of London. Series A, Mathematical and Physical Sciences © 1958 Royal Society